Alert archive / Missouri / Flash Flood Warnings in 1996
Flash Flood Warning 26, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 26, 1996, 12:02 AM CDT for Barry County, Lawrence County, Newton County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 1996, 12:02 AM CDT (05:02 UTC)
- Expired
- Sep 26, 1996, 4:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Barry County, MO, Lawrence County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 65 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 260504 FFWSGF MOC009-109-145-260900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1202 AM CDT THU SEP 26 1996 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 400 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHWEST MISSOURI ...NORTHERN BARRY COUNTY...SOUTHERN LAWRENCE COUNTY ...NEWTON COUNTY ...FLASH FLOOD WARNING FOR NEWTON...NORTHERN BARRY AND SOUTHERN LAWRENCE COUNTIES THRU 4 AM... LOCALLY HEAVY RAIN CONTINUES TO FALL OVER EXTREME SOUTHWESTERN COUNTIES OF MISSOURI. THE HEAVIEST PRECIPITATION HAS BEEN CONFINED ALONG AN AURORA TO NEOSHO TO PURDY AREA. RAINFALL AMOUNTS TO OVER ONE INCH AN HOUR WILL CONTINUE THROUGH 4 AM...AND TOGETHER WITH A NEARLY SATURATED GHROUND FROM MONDAY'S RAIN WILL CREATE EXCESSIVE RUNOFF AND FLASH FLOODING. NUMEROUS STREETS HAVE BEEN REPORTED UNDER WATER IN NEOSHO. THIS WARNING INCLUDES THE CITIES OF NEOSHO...MONET AND PIERCE CITY. THIS TREND WILL CONTINUE OVER THE NEXT SEVERAL HOURS. THUNDERSTORMS CONTINUE TO MOVE EAST AT 25 MPH...HOWEVER THEY ARE ALSO CONTINUING TO DEVELOP TO THE WEST. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. JDG/DUSTY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 9:02 PM CDT, 3 hours earlier.
Area forecast discussion, Sep 25, 9:02 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 900 PM CDT WED SEP 25 1996 1ST PD FCST PROBLEMS...HOW HVY PCPN AND IF ANY FFA IS NEEDED. EXTENSIVE CLD CVR OVR CWA AND MOST OF CNTRL PART OF THE COUNTRY. SGF 88D HAS SCT -SHRA WITH A FEW EMBEDDED TSRA POSSIBLE...ESPECIALLY EXTREME SW CORNER OF MO. PROFILER DATA SHOWS STG LVL JET AT 8H OVR OK AND INTO MO. CONVECTION OVR WRN KS/OK ASSOCIATED WITH STG TROF AT MIS LVLS WL MOV E BUT THINK ATMOS STABLE ENOUGH THAT MAINLY SHRA ACTIVITY. AFT MIDNIGHT AND INTO THURSDAY IS WHEN SFC LO AND CD FNT HEADS NE INTO MO WITH STG VV...ALSO WITH GD LOW LVL CONVERGENCE AS SHOWN WITH Q-VECTORS. THETA E IS VERY IMPRESSIVE FROM THURSDAY MORNING INTO THURSDAY NIGHT. ATTM DONT FEEL A FFA IS NEEDED...BUT MIDNIGHT SHIFT MIGHT NEED TO SEE HOW PCPN DEVELOPS FOR THE OVR NIGHT HOURS....OTHERWISE NO CHANGES TO 1ST PD FCST. SS
In the hours before
Special weather statement, Sep 25, 10:26 PM CDT, 1 hour 36 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1012 PM CDT WED SEP 25 1996 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...HEAVY RAIN POTENTIAL THURSDAY ACROSS THE REGION... LOW PRESSURE OVER WESTERN OKLAHOMA THIS EVENING WILL MOVE TO NORTHERN MISSOURI BY THURSDAY AFTERNOON WITH THE ASSOCIATED COLD FRONT IN WESTERN MISSOURI. ABUNDANT MOISTURE WILL FLOW INTO THE REGION ON STRONG SOUTHEAST WINDS AND AS A RESULT...HEAVY RAINS WILL BE POSSIBLE ACROSS THE ENTIRE REGION BY THURSDAY MORNING AND INTO THURSDAY EVENING. RAINFALL AMOUNTS IN SOME LOCATION COULD BE OVER THREE INCHES. FOR OVERNIGHT...LIGHT TO MODERATE SHOWER ACTIVITY CAN BE EXPECTED ACROSS THE REGION WITH A FEW THUNDERSTORMS AND THE POTENTIAL OF MORE THUNDERSTORM ACTIVITY BY THURSDAY AFTERNOON. STAY TUNED TO THpIS STATION FOR FURTHER WEATHER UPDATES. AN UPDATED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 6AM THURSDAY MORNING. SHUMWAY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 1:53 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Lawrence | 52 min |
| Sep 26, 3:56 AM CDT | Flash Flood Warning | SGF | Dade, Dallas, Greene, Polk | 6 hr |
| Sep 26, 3:56 AM CDT | Flash Flood Warning | SGF | Jasper, Lawrence, Newton | 6 hr |
| Sep 26, 4:29 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 46 min |
| Sep 26, 5:00 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 45 min |
| Sep 26, 5:09 AM CDT | Severe Thunderstorm Warning | SGF | Christian | 51 min |
| Sep 26, 5:25 AM CDT | Flash Flood Warning | SGF | Christian, Stone, Taney, Webster | 6 hr |
| Sep 26, 5:25 AM CDT | Flash Flood Warning | SGF | Barry, McDonald | 6 hr |
| Sep 26, 7:12 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 63 min |
| Sep 26, 7:28 AM CDT | Severe Thunderstorm Warning | SGF | Douglas | 47 min |
| Sep 26, 7:56 AM CDT | Tornado Warning | SGF | Ozark, Taney | 49 min |
| Sep 26, 8:59 AM CDT | Flash Flood Warning | SGF | Douglas, Wright | 4 hr |
| Sep 26, 12:06 PM CDT | Flash Flood Warning | SGF | Barry, Greene, Jasper, Lawrence, Newton | 5 hr |
| Sep 26, 12:06 PM CDT | Flash Flood Warning | SGF | McDonald | 5 hr |
| Sep 26, 12:06 PM CDT | Flash Flood Warning | SGF | Polk | 5 hr |
| Sep 26, 3:45 PM CDT | Flash Flood Warning | SGF | Howell, Shannon, Texas | 3 hr |
| Sep 26, 3:45 PM CDT | Flash Flood Warning | SGF | Oregon | 3 hr |
| Sep 26, 3:45 PM CDT | Flash Flood Warning | SGF | Ozark | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.